Coscia, Christopher and DeWitt, Jonathan and Yang, Fan and Zhang, Yiguang - Best and worst case permutations for random online domination of the path

dmtcs:4145 - Discrete Mathematics & Theoretical Computer Science, December 20, 2017, Vol. 19 no. 2, Permutation Patterns 2016
Best and worst case permutations for random online domination of the path

Authors: Coscia, Christopher and DeWitt, Jonathan and Yang, Fan and Zhang, Yiguang

We study a randomized algorithm for graph domination, by which, according to a uniformly chosen permutation, vertices are revealed and added to the dominating set if not already dominated. We determine the expected size of the dominating set produced by the algorithm for the path graph $P_n$ and use this to derive the expected size for some related families of graphs. We then provide a much-refined analysis of the worst and best cases of this algorithm on $P_n$ and enumerate the permutations for which the algorithm has the worst-possible performance and best-possible performance. The case of dominating the path graph has connections to previous work of Bouwer and Star, and of Gessel on greedily coloring the path.


Source : oai:arXiv.org:1509.08876
Volume: Vol. 19 no. 2, Permutation Patterns 2016
Section: Permutation Patterns
Published on: December 20, 2017
Submitted on: April 21, 2017
Keywords: Mathematics - Combinatorics


Share

Consultation statistics

This page has been seen 66 times.
This article's PDF has been downloaded 37 times.